MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, about 1 month post implant of bard flat mesh, patient was diagnosed with wound infection and mesh migration thereby underwent removal of mesh.Regarding infection, the warning section of the ifu states that, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." this emdr represents bard flat mesh (device #2).A supplemental emdr was submitted to represent mesh ¿ ventralex (device#1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per medical records: (b)(6) 2014 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿the hernia sac and incarcerated omentum were identified and reduced.A ventralex mesh (device#1) was then placed in an underlay fashion with sutures.Seprafilm was placed underneath to help prevent with any adhesions.¿ (b)(6) 2015 - patient was diagnosed with internal hemorrhoids thereby underwent screening colonoscopy.(b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent repair with removal of mesh (device #1) and implant of bard flat mesh (device #2).Per operative notes, ¿dissection was difficult secondary to prior mesh, multiple adhesions, significant scar tissue and mesh being folded over on itself.Once the mesh (device #1) was removed, were able to dissect and carefully separated from the adhered piece of bowel.A piece of bard flat mesh (device #2) which was secured in place with suture to the rectus muscle and anterior sheath.Mesh was noted to be iying in flat and adequate position.An additional piece of bard flat mesh was laid over the anterior sheath and overlay fashion, the tails of the for anchoring sutures for the retro rectus mesh were fed through this overlay mesh and tied down securely.¿ (b)(6) 2017 - patient was diagnosed with wound infection thereby underwent explantation of mesh (device #2), excisional debridement of anterior abdominal wall skin and subcutaneous tissue, washout of wound.Per operative notes, ¿it was noted that the overlay mesh (device #2) had partially pulled away from the fascia and mesh was excised.This excisional debridement was taken down to the subcutaneous tissues.¿ attorney alleges that the patient had abscess, adhesions, infections, mesh migration, pain, seroma, emotional injuries, depression and abdominal disfigurement.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18892134
Report Number1213643-2024-091107
Device Sequence Number20366162
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0112660
Device Lot NumberHUAX2094
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight98 KG